Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 42, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 14, 2010, 10:46 PM CDT for Portage County, Waupaca County, Waushara County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2010, 10:46 PM CDT (03:46 UTC)
- Expired
- Jul 14, 2010, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Portage County, WI, Waupaca County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:31 PM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 3:31 PM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT WED JUL 14 2010 .SHORT TERM...TONIGHT AND THURSDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...EXCEPT FOR THE FAR NORTH FOR THE REMAINDER OF THE AFTERNOON. STORMS APPROACHING GREEN BAY HAVE WEAKENED FOR THE MOMENT. ANOTHER LINE OF SEVERE WAS LOCATED ACROSS WESTERN WISCONSIN. A THIRD LINE OF SEVERE STORMS WAS LOCATED ACROSS MINNESOTA WITH THE ACTUAL COLD FRONT. FOR THIS EVENING...EXPECT THUNDERSTORMS TO CONTINUE WITH THE MENTION OF DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAIN. RAINFALL RATES IN THE HEAVIER STORMS WERE IN THE 2 TO 3 INCH PER HOUR. PRECIPITATION WILL COME TO END OR DIMINISH LATER THIS EVENING INTO THE OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY. IT WILL STILL BE A VERY WARM DAY WITH HIGHS IN THE LOWER TO MIDDLE 80S AT MOST PLACES. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...MAIN FCST CONCERNS ARE PCPN CHCS LATE IN THE WEEKEND...AND AGAIN TOWARD MIDWEEK. ZONAL WEST-NORTHWEST FLOW WILL DOMINATE THROUGH THE PERIOD...WITH SEASONAL TEMPERATURES AND A COUPLE FRONTAL SYSTEMS MOVG THROUGH THE FORECAST AREA. THE FIRST SYSTEM IS PROGGED TO MOVE THROUGH WI SAT NGT/SUN... ACCOMPANIED BY A THREAT OF TSTMS...AND POSSIBLY ANOTHER ROUND OF SVR WX. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN FOR MON/TUES...WITH THE NEXT SYSTEM MOVG INTO THE PLAINS BY MIDWEEK. DEVELOPING WAA IN ADVANCE OF THIS SYSTEM COULD BRING A CHC OF TSTMS TUES NGT/WEDS... ESP OVER OUR SOUTHERN COUNTIES. && .AVIATION...THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE IFR/LIFR VISIBILITIES DUE TO HEAVY RAIN. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS OF 30 TO 50 KNOTS WITH LOCALLY HIGHER GUSTS. SHOWERS AND THUNDERSTORMS WILL END ACROSS THE NORTH AND WEST LATE THIS EVENING INTO EARLY THURSDAY MORNING... THEN ACROSS EASTERN WISCONSIN LATER TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE ON THURSDAY. FAIR WEATHER CUMULUS CLOUDS CAN BE EXPECTED ON WESTERLY WINDS THAT COULD GUST TO 25 KNOTS BY LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 14, 8:34 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 834 PM CDT WED JUL 14 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 834 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED. LMZ521-522-541>543-160145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 834 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW COULD PRODUCE STRONG WINDS. AREAS OF DENSE MARINE FOG COULD ALSO CAUSE NAVIGATION PROBLEMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. AREAS OF FOG WILL LINGER INTO THURSDAY MORNING THAT MAY POSE NAVIGATION PROBLEMS. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Local storm report, Jul 14, 8:41 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN APPLETON 44.26N 88.40W
07/14/2010 U0.00 INCH OUTAGAMIE WI LAW ENFORCEMENT
WATER FLOWING ON THE ROAD AT RICHMOND AND JJ.
0434 PM HEAVY RAIN HORTONVILLE 44.33N 88.63W
07/14/2010 M1.95 INCH OUTAGAMIE WI PUBLIC
LAST 90 MINUTES.
0455 PM FLASH FLOOD APPLETON 44.26N 88.40W
07/14/2010 OUTAGAMIE WI TRAINED SPOTTER
8 TO 10 INCHES OF WATER COVERING ROAD AT NORTHLAND AND
MEADE.
0504 PM FLASH FLOOD OSHKOSH 44.01N 88.55W
07/14/2010 WINNEBAGO WI TRAINED SPOTTER
STREET FLOODING IN CITY.
0510 PM FUNNEL CLOUD FENWOOD 44.86N 90.01W
07/14/2010 MARATHON WI FIRE DEPT/RESCUE
0520 PM FUNNEL CLOUD PITTSVILLE 44.45N 90.13W
07/14/2010 WOOD WI FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED AT COUNTY ROAD E AND X.
0520 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/14/2010 LINCOLN WI TRAINED SPOTTER
TREES DOWN.
0523 PM TSTM WND DMG PITTSVILLE 44.45N 90.13W
07/14/2010 WOOD WI TRAINED SPOTTER
TREES DOWN ON POWERLINE IN CITY.
0525 PM TSTM WND GST PITTSVILLE 44.45N 90.13W
07/14/2010 M60.00 MPH WOOD WI TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0527 PM TSTM WND DMG PITTSVILLE 44.45N 90.13W
07/14/2010 WOOD WI LAW ENFORCEMENT
TREES DOWN IN CITY.
0527 PM TSTM WND GST RHINELANDER 45.63N 89.41W
07/14/2010 M48.00 MPH ONEIDA WI ASOS
0530 PM TSTM WND DMG 2 N RHINELANDER 45.66N 89.41W
07/14/2010 ONEIDA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN JUST NORTH OF CITY.
0548 PM TORNADO WISCONSIN RAPIDS 44.40N 89.84W
07/14/2010 WOOD WI PUBLIC
BRIEF TOUCHDOWN IN CITY.
0551 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
07/14/2010 M47.00 MPH WOOD WI ASOS
0556 PM FLASH FLOOD STEVENS POINT 44.51N 89.56W
07/14/2010 PORTAGE WI PUBLIC
6 INCHES OF WATER FLOWING ON ROAD AT BUS 51 AND MINNESOTA
AVE.
0556 PM FLASH FLOOD MOSINEE 44.78N 89.69W
07/14/2010 MARATHON WI TRAINED SPOTTER
1 FOOT OF STANDING WATER AT THE INTERSECTION OF HWY 153
AND I39. TRAFFIC BACKUP.
0600 PM TSTM WND DMG ELCHO 45.43N 89.18W
07/14/2010 LANGLADE WI PUBLIC
TREES DOWN IN CITY.
0602 PM TSTM WND DMG STEVENS POINT 44.51N 89.56W
07/14/2010 PORTAGE WI TRAINED SPOTTER
TREES DOWN IN CITY. DELAYED REPORT.
0607 PM HEAVY RAIN PLOVER 44.45N 89.53W
07/14/2010 M1.25 INCH PORTAGE WI PUBLIC
LAST 30 MINUTES.
0612 PM FUNNEL CLOUD 6 SE PLOVER 44.39N 89.44W
07/14/2010 PORTAGE WI CO-OP OBSERVER
ROTATING WALL CLOUD WITH FUNNEL CLOUD.
0615 PM FLASH FLOOD WISCONSIN RAPIDS 44.40N 89.84W
07/14/2010 WOOD WI LAW ENFORCEMENT
STREET FLOODING IN THE CITY.
0617 PM TSTM WND GST WILD ROSE 44.18N 89.25W
07/14/2010 M60.00 MPH WAUSHARA WI TRAINED SPOTTER
ROTATING WALL CLOUD NEAR CITY.
0623 PM HEAVY RAIN MOSINEE 44.78N 89.69W
07/14/2010 M4.00 INCH MARATHON WI TRAINED SPOTTER
STORM TOTAL FOR BOTH ROUNDS OF TSTMS. 2ND ROUND BROUGHT 2
INCHES OF RAIN IN 30 MINUTES.
0629 PM HEAVY RAIN KNOWLTON 44.71N 89.68W
07/14/2010 M2.50 INCH MARATHON WI TRAINED SPOTTER
STORM TOTAL FROM BOTH ROUNDS.
0631 PM FUNNEL CLOUD WEYAUWEGA 44.31N 88.93W
07/14/2010 WAUPACA WI LAW ENFORCEMENT
DOWNTOWN.
0635 PM TSTM WND DMG FREMONT 44.26N 88.86W
07/14/2010 WAUPACA WI EMERGENCY MNGR
TREES DOWN...POSSIBLE TORNADO.
0700 PM TSTM WND GST 5 NW WINNECONNE 44.16N 88.78W
07/14/2010 M50.00 MPH WINNEBAGO WI TRAINED SPOTTER
TREES DOWN NEAR LAKE POYGAN.
0700 PM FLOOD MOUNT MORRIS 44.11N 89.19W
07/14/2010 WAUSHARA WI STORM CHASER
MINOR FLOODING IN CITY.
0702 PM TSTM WND GST OMRO 44.03N 88.75W
07/14/2010 M60.00 MPH WINNEBAGO WI TRAINED SPOTTER
IN THE CITY.
0710 PM TORNADO NEENAH 44.18N 88.44W
07/14/2010 WINNEBAGO WI PUBLIC
POSSIBLE TORNADO AT CTY ROAD A AND HIGHWAY 41.
0725 PM TSTM WND DMG OSHKOSH 44.01N 88.55W
07/14/2010 WINNEBAGO WI LAW ENFORCEMENT
TREES DOWN THROUGHT THE CITY.
0726 PM TSTM WND GST OSHKOSH 44.01N 88.55W
07/14/2010 M43.00 MPH WINNEBAGO WI ASOS
0730 PM FLOOD APPLETON 44.26N 88.40W
07/14/2010 OUTAGAMIE WI PUBLIC
6 INCHES OF WATER FLOWING AT MASON AND FRANKLIN.
0730 PM TSTM WND DMG GREEN BAY 44.51N 88.00W
07/14/2010 BROWN WI TRAINED SPOTTER
24 INCH DIAMETER TREE SPLIT 8 FEET UP...LAYING ON HOUSE.
0730 PM FLASH FLOOD OMRO 44.03N 88.75W
07/14/2010 WINNEBAGO WI TRAINED SPOTTER
1 FOOT OF WATER FLOWING ON ROAD AT HWY 21 AND INDUSTRIAL
ROAD.
0740 PM FLASH FLOOD OSHKOSH 44.01N 88.55W
07/14/2010 WINNEBAGO WI STORM CHASER
NEAR 2 FT OF WATER FLOWING OVER 20TH AVE IN THE WESTHAVEN
HOUSING AREA.
0740 PM HEAVY RAIN OSHKOSH 44.01N 88.55W
07/14/2010 M1.85 INCH WINNEBAGO WI MESONET
STORM TOTAL AT NORTH HIGH SCHOOL.
0754 PM HEAVY RAIN OSHKOSH 44.01N 88.55W
07/14/2010 M2.47 INCH WINNEBAGO WI ASOS
STORM TOTAL SO FAR.
0835 PM FLOOD W STOCKBRIDGE 44.06N 88.30W
07/14/2010 CALUMET WI PUBLIC
5 TO 6 INCHES OF WATER COVERING THE ROAD AT HWY 55 AND E.
&&
2ND ROUND OF STORMS.
SACLocal storm report, Jul 14, 9:24 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HEAVY RAIN HORTONVILLE 44.33N 88.63W
07/14/2010 M2.67 INCH OUTAGAMIE WI PUBLIC
STORM TOTAL.
&&
SACSpecial weather statement, Jul 14, 9:31 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 931 PM CDT WED JUL 14 2010 WIZ030-035-036-150330- MARATHON-PORTAGE-WOOD- 931 PM CDT WED JUL 14 2010 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR STRATFORD SOUTHEAST TO JUNCTION CITY. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FENWOOD...ATHENS...EDGAR...RIB FALLS... STEVENS POINT...MOSINEE...AND MARATHON CITY... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Local storm report, Jul 14, 9:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN KIMBERLY 44.28N 88.31W
07/14/2010 M2.57 INCH OUTAGAMIE WI TRAINED SPOTTER
STORM TOTAL.
&&
SACLocal storm report, Jul 14, 10:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN CHILTON 44.03N 88.16W
07/14/2010 M3.45 INCH CALUMET WI EMERGENCY MNGR
MEASURED SINCE ABOUT 515 PM. FLOODING WAS NOTED IN
CHILTON EARLIER THIS EVENING.
&&
ECKBERGSpecial weather statement, Jul 14, 10:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1021 PM CDT WED JUL 14 2010 WIZ030-031-035>037-150415- MARATHON-PORTAGE-SHAWANO-WAUPACA-WOOD- 1021 PM CDT WED JUL 14 2010 ...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH CENTRAL WISCONSIN... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF STRONG THUNDERSTORMS ACROSS MUCH OF MARATHON...WOOD AND PORTAGE COUNTIES. THESE STORMS WERE ALL MOVING TO THE EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT DOWNPOURS... ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BEVENT...AMHERST JUNCTION...ROSHOLT... HATLEY...SCANDINAVIA...AND NORRIE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:19 PM CDT | Special Marine Warning | GRB | 86 min | |
| Jul 14, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 49 min |
| Jul 14, 8:15 PM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 14, 9:18 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 5 hr |
| Jul 14, 10:09 PM CDT | Flash Flood Warning | GRB | Marathon, Portage, Wood | 6 hr |
| Jul 14, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 48 min |
| Jul 14, 11:32 PM CDT | Flash Flood Warning | GRB | Calumet, Outagamie, Winnebago | 5 hr |
| Jul 14, 11:36 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 3 hr |
| Jul 14, 11:54 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 41 min |
| Jul 15, 12:14 AM CDT | Areal Flood Advisory | GRB | Kewaunee, Manitowoc | 3 hr |
| Jul 15, 12:28 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 32 min |
| Jul 15, 12:32 AM CDT | Special Marine Warning | GRB | 118 min | |
| Jul 15, 3:39 AM CDT | Small Craft Advisory | GRB | 9 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.